Medical Questions > Mental Health > Depression Forum

Discontinuing Paxil

Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....
I have stopped taking Paxil after 10 years abruptly. How long will it take for the withdrawl systems to go away?
Did you find this post helpful?
|

replied July 22nd, 2003
discontinuing Paxil
I was off for 2 months and went back on.......for a week I felt like I would explode!! You need to taper off VERY gradually.
|
Did you find this post helpful?

replied September 7th, 2003
Not a very good idea to go off it abruptly. Any doctor will tell you to go off it very gradually. It takes about 4-5 weeks to get it out of your system completely. I went off it by taking a full pill every other day for a week. Then half a pill every day for a week. Then half a pill every other day for about 2 weeks...Then I just stopped taking them. You'll notice the first week or week and a half you'll feel quite screwed up. But this is the healthiest way otherwise it's like a drug addict just going off drugs completely without weening yourself off them.
|
Did you find this post helpful?

replied October 30th, 2003
Hi I take paxil also.Im not going off it but I been on it for a few years and I can tell you if I dont take it for a few days I feel like im going nuts I start to cry and I get upset easy.Anyone else get like that?How many mg do you take?I take 20 mg I think im hooked on it.
|
Did you find this post helpful?

replied November 3rd, 2003
Extremely eHealthy
Paxil
Well I am 16 and at the moment I am going off paxil. It made me gain 30 lbs since christmas..My docter told me to cut down and take one every night for 2 weeks and in the morning take wellbutrin. Since I am cutting down on my pills I have been so down latlkey I know it is normal when you are coming off of them but I just wanna cry and scream at ppl.

And I have a question..Does anyone know is wellbutrin makes you gain weight? Thanx

alison*
|
Did you find this post helpful?

replied November 15th, 2003
Wellbutrin is supposed to numb the appetite. It does for me. Rain
|
Did you find this post helpful?

replied July 17th, 2010
I have a withdrawal protocol from Dr. David Healy available as a download on my blog if you are interested? It's a guidance for all SSRi's and not just Paxil.

David Healy is the World's leading expert on SSRi withdrawal
|
Did you find this post helpful?
Quick Reply
Answers to Similar Questions
User Profile
Shafi Ullah Khan
User Profile
Dr. Abhijeet Deshmukh
User Profile
Dr. Abhijeet Deshmukh
User Profile
Muhammad Khalil
User Profile
Dr. Andrijana Shterjovska